From Double Springs, Alabama, USA:
My daughter was diagnosed with type 1 in December 2009. She went through her honeymoon as soon as we left the hospital and was off insulin for two months. She was taking 11 1/2 units of Lantus and between 1 1/2 to 2 units of Humalog after every meal. Her C-Peptide was 0.07 in November 2010. Now, her Lantus has decreased 2 units in a week and she is no longer on Humalog after her meals. Is it possible to go through the honeymoon twice? The nurse tells me that everyone is different and can't explain to me why or how this is happening.
You might try to multi point glucose tracking. Measure the glucose before and two hours after meals as well as the 2 a.m.. You might be surprised at the rise after meals, or maybe not. The real issue is controlling the diabetes and getting the best A1c you can. I warn patients not to try to avoid insulin and accept okay sugars but not the best they can get. Sometimes the seeming autoimmune type 1 diabetes is not as aggressive and good glucose control helps preserve the pancreas. Again, the key is to control the diabetes.
You did not specify your daughter's age, activity level, or diet. These could also affect her insulin needs. So, too, can a growth spurt. Please also see our previous questions on the Honeymoon.BH]
Original posting 3 Mar 2011
Posted to Honeymoon
|Return to the Top of This Page|
Last Updated: Thursday March 03, 2011 17:42:20
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.